MAUDE Adverse Event Report: ARTHREX, INC. NIT G-PIN. BIO-INTERF SCRW 1.1MM; INSTRUMENT, MANUAL, SURGICAL, GENERAL USE

ARTHREX, INC. NIT G-PIN. BIO-INTERF SCRW 1.1MM; INSTRUMENT, MANUAL, SURGICAL, GENERAL USE
Model Number NIT G-PIN. BIO-INTERF SCRW 1.1MM
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 12/15/2022
Type of Reportable Event Serious Injury
Event or Problem Description
On 3/13/2023, it was reported by a medwatch letter via email that an ar-1249 nitinol guide pin for bio-interference screws broke in the patient's tibia during a left knee arthroscopic assisted anterior cruciate ligament reconstruction with patellar tendon autograft and lateral meniscus repair procedure on (b)(6) 2022.The broken guide pin was discovered during a postoperative scan.A revision surgery took place to remove the broken fragment.No further information was reported.
 
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
Based on the information provided which may include the device (if available and returned), pictures, videos, event description, and any additional information from the field, arthrex was able to conclude a most likely cause.The most likely cause for the reported failure can be attributed to user error of the device due to misaligned insertion and/or prying/leveraging the device during use.

Brand Name
NIT G-PIN. BIO-INTERF SCRW 1.1MM
Common Device Name
INSTRUMENT, MANUAL, SURGICAL, GENERAL USE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
vik bajnath
8009337001
MDR Report Key16645657
Report Number1220246-2023-06503
Device Sequence Number14964621
Product Code MDM
UDI-Device Identifier00888867006164
UDI-Public00888867006164
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 10/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberNIT G-PIN. BIO-INTERF SCRW 1.1MM
Device Catalogue NumberAR-1249
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/13/2023
Supplement Date Received by Manufacturer09/25/2024
Initial Report FDA Received Date03/30/2023
Supplement Report FDA Received Date10/03/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown